MAUDE Adverse Event Report: OSCOR INC DIREX¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC DIREX¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number M004DS500
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
Catheter shaft peeling/flaking/shearing was observed.While inserting dilator into sheath customer felt normal resistance.The valve began instantly leaking blood.Physician plugged valve closed with finger and introduced the wire again.Amount of blood loss was nominal.Valve looked normal but seal obviously compromised.Different sheath was used with wire.There was surgical delay reported.No patient side effect or serious injury reported.No additional information is available.
 
Additional Manufacturer Narrative
The device used in treatment.One direx 12f introducer sheath was received back from the customer with the dilator.There were no other accessories.Blood was found on and inside the sheath and dilator.The pull wire was protruding out of the sheath shaft approximately 3cm from the distal tip.When tested here at oscor, slight resistance was felt when inserting the dilator into the sheath.When measured the od of the dilator and the id of the sheath was within specification.No liquid leakage was found when the sheath was manually leak tested with a syringe.The device was found to be flushing and aspirating freely without any blockage.The sheath passed iso standard of 300kpa as no leakage was observed.In relation to the wire poking out the sheath, we evaluated that the design of the product cannot produce that specific defect.The handle of destino twist is not capable of pushing the pull wire through the wall of the sheath resulting in a wire poking out the sheath.This defect could not be confirmed.Multiple attempts were made to obtain clarification of the event from the customer.As of today, no information is available.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per qa procedure destino steerable guiding sheath in-process and final inspection: leak test: perform leak test according to procedure.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.This procedure is performed on 100% of the sheaths.Per ifu: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DIREX¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key9252417
Report Number1035166-2019-00089
Device Sequence Number1864237
Product Code DYB
UDI-Device Identifier08714729858980
UDI-Public08714729858980
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model NumberM004DS500
Device Catalogue NumberM004DS500
Device Lot NumberC8-16970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1